Skip to main content
    • Aa
    • Aa

Omitting types, type spectrums, and decidability1

  • Terrence Millar (a1)

Notations, conventions, and definitions. {μii < ω} will be an effective enumeration of all partial recursive μi{ω → 2. A type of a theory T will be a set of formulas in the language of T, in finitely many free variables, which is consistent with T. A complete type is a maximal type in some fixed number of free variables. A type is recursive if, relative to some effective enumeration of the formulas of the language, the characteristic function for the type is recursive. A set ψ of recursive types has property P if some set of indices of characteristic functions for all the types in ψ has property P. So, for example, we might say that a set of recursive types is . If is an L-structure, then the type spectrum of , denoted ‘TySp()’, is the set of complete types realized in (we will assume that an n-type has formulas with free variables among {x1, …, xn}). A type spectrum for a theory T is a type spectrum of some model of T. ‘TySp0(T)’ will denote the set of principal types of T.

We will assume that the reader is familiar with Henkin constructions of models, and of passing from a maximal consistent set of sentences, with “Henkin constants”, to a model. In particular, for a theory T in L we will let {aii < ω} be new distinct constant symbols, and {φi < ω} a list of all sentences in the expanded language. ‘ΔN’ will denote the elementary diagram constructed at stage N, and .

Hide All

The preparation of this paper was partially supported by Grant NSF-MCS77-0O802.

Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

[4] T. S. Millar , Foundations of recursive model theory, Annals of Mathematical Logic, vol. 13 (1978), pp. 4572.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *


Full text views

Total number of HTML views: 0
Total number of PDF views: 1 *
Loading metrics...

Abstract views

Total abstract views: 36 *
Loading metrics...

* Views captured on Cambridge Core between September 2016 - 20th September 2017. This data will be updated every 24 hours.